Advanced Search
Article Contents
Article Contents

Asymptotic properties of an infinite horizon partial cheap control problem for linear systems with known disturbances

  • * Corresponding author

    * Corresponding author 
Abstract Full Text(HTML) Figure(0) / Table(1) Related Papers Cited by
  • An infinite horizon quadratic control of a linear system with known disturbance is considered. The feature of the problem is that the cost of some (but in general not all) control coordinates in the cost functional is much smaller than the costs of the other control coordinates and the state cost. Using the control optimality conditions, the solution of this problem is reduced to solution of a hybrid set of three equations, perturbed by a small parameter. One of these equations is a matrix algebraic Riccati equation, while two others are vector and scalar differential equations subject to terminal conditions at infinity. For this set of the equations, a zero-order asymptotic solution is constructed and justified. Using this asymptotic solution, a relation between solutions of the original problem and the problem, obtained from the original one by replacing the small control cost with zero, is established. Based on this relation, the best achievable performance in the original problem is derived. Illustrative examples are presented.

    Mathematics Subject Classification: Primary: 49N10, 93C70; Secondary: 93C73.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Table 1.  Optimal value of the cost functional (105)

    $\varepsilon $ 0.4 0.2 0.1 0.05 0.025 0.0125 0.00625
    ${\mathcal J}_{\varepsilon}^{*}$ 10.8004 9.2653 8.6776 8.4775 8.4076 8.3809 8.3697
     | Show Table
    DownLoad: CSV
  •   B. D. O. Anderson and J. B. Moore, Linear Optimal Control, Prentice-Hall, Englewood Cliffs, New Jersey, 1971.
      D. J. Bell and D. H. Jacobson, Singular Optimal Control Problems, Academic Press, New York, 1975.
      R. Bellman, Dynamic Programming, Princeton University Press, Princeton, New Jersey, 1957.
      M. U. Bikdash , A. H. Nayfeh  and  E. M. Cliff , Singular perturbation of the time-optimal soft-constrained cheap-control problem, IEEE Trans. Automat. Control, 38 (1993) , 466-469.  doi: 10.1109/9.210147.
      J. H. Braslavsky , M. M. Seron , D. Q. Maine  and  P. V. Kokotovic , Limiting performance of optimal linear filters, Automatica, 35 (1999) , 189-199.  doi: 10.1016/S0005-1098(98)00144-7.
      J. Chen , S. Hara  and  G. Chen , Best tracking and regulation performance under control energy constraint, IEEE Trans. Automat. Control, 48 (2003) , 1320-1336.  doi: 10.1109/TAC.2003.815012.
      D. J. Clements and B. D. O. Anderson, Singular Optimal Control: The Linear-Quadratic Problem, Lecture Notes in Control and Information Sciences, 5, Springer-Verlag, Berlin, 1978. doi: 10.1007/BFb0004989.
      M. G. Dmitriev  and  G. A. Kurina , Singular perturbations in control problems, Autom. Remote Control, 67 (2006) , 1-43.  doi: 10.1134/S0005117906010012.
      Z. Gajic and M-T. Lim, Optimal Control of Singularly Perturbed Linear Systems and Applications. High Accuracy Techniques, Marsel Dekker Inc., New York, 2001. doi: 10.1201/9780203907900.
      V. Y. Glizer , Asymptotic solution of a cheap control problem with state delay, Dynam. Control, 9 (1999) , 339-357.  doi: 10.1023/A:1026484201241.
      V. Y. Glizer , Blockwise estimate of the fundamental matrix of linear singularly perturbed differential systems with small delay and its application to uniform asymptotic solution, J. Math. Anal. Appl., 278 (2003) , 409-433.  doi: 10.1016/S0022-247X(02)00715-1.
      V. Y. Glizer , Suboptimal solution of a cheap control problem for linear systems with multiple state delays, J. Dyn. Control Syst., 11 (2005) , 527-574.  doi: 10.1007/s10883-005-8818-7.
      V. Y. Glizer , Infinite horizon cheap control problem for a class of systems with state delays, J. Nonlinear Convex Anal., 10 (2009) , 199-233. 
      V. Y. Glizer, Solution of a singular optimal control problem with state delays: a cheap control approach, in Optimization Theory and Related Topics, Contemporary Mathematics Series, 568 (eds. S. Reich and A. J. Zaslavski), American Mathematical Society, 2012, 77-107. doi: 10.1090/conm/568/11278.
      V. Y. Glizer , Stochastic singular optimal control problem with state delays: regularization, singular perturbation, and minimizing sequence, SIAM J. Control Optim., 50 (2012) , 2862-2888.  doi: 10.1137/110852784.
      V. Y. Glizer, Singular solution of an infinite horizon linear-quadratic optimal control problem with state delays, in Variational and Optimal Control Problems on Unbounded Domains, Contemporary Mathematics Series, 619 (eds. G. Wolansky and A. J. Zaslavski), American Mathematical Society, 2014, 59-98. doi: 10.1090/conm/619/12385.
      V. Y. Glizer , L. M. Fridman  and  V. Turetsky , Cheap suboptimal control of an integral sliding mode for uncertain systems with state delays, IEEE Trans. Automat. Control, 52 (2007) , 1892-1898.  doi: 10.1109/TAC.2007.906201.
      V. Y. Glizer  and  O. Kelis , Solution of a zero-sum linear quadratic differential game with singular control cost of minimizer, J. Control Decis., 2 (2015) , 155-184.  doi: 10.1080/23307706.2015.1057545.
      V. Y. Glizer  and  O. Kelis , Singular infinite horizon zero-sum linear-quadratic differential game: saddle-point equilibrium sequence, Numer. Algebra Control Optim., 7 (2017) , 1-20.  doi: 10.3934/naco.2017001.
      R. D. Hampton , C. R. Knospe  and  M. A. Townsend , A practical solution to the deterministic nonhomogeneous LQR problem, J. Dyn. Sys., Meas., Control, 118 (1996) , 354-359.  doi: 10.1115/1.2802329.
      A Jameson  and  R. E. O'Malley , Cheap control of the time-invariant regulator, Appl. Math. Optim., 1 (1974/75) , 337-354.  doi: 10.1007/BF01447957.
      P. V. Kokotovic, H. K. Khalil and J. O'Reilly, Singular Perturbation Methods in Control: Analysis and Design, Academic Press, London, 1986.
      G. A. Kurina , A degenerate optimal control problem and singular perturbations, Soviet Mathematics Doklady, 18 (1977) , 1452-1456. 
      G. Kurina  and  Nguyen Thi Hoai , Asymptotic solution of a linear-quadratic problem with discontinuous coefficients and cheap control, Appl. Math. Comput., 232 (2014) , 347-364.  doi: 10.1016/j.amc.2013.12.097.
      H. Kwakernaak  and  R. Sivan , The maximally achievable accuracy of linear optimal regulators and linear optimal filters, IEEE Trans. Automat. Control, 17 (1972) , 79-86.  doi: 10.1109/TAC.1972.1099865.
      R. Mahadevan  and  T. Muthukumar , Homogenization of some cheap control problems, SIAM J. Math. Anal., 43 (2011) , 2211-2229.  doi: 10.1137/100811581.
      P. J. Moylan  and  B. D. O. Anderson , Nonlinear regulator theory and an inverse optimal control problem, IEEE Trans. Automat. Control, 18 (1973) , 460-465.  doi: 10.1109/TAC.1973.1100365.
      R. E. O'Malley  and  A. Jameson , Singular perturbations and singular arcs, Ⅱ, IEEE Trans. Automat. Control, 22 (1977) , 328-337.  doi: 10.1109/TAC.1977.1101535.
      J. O'Reilly , Partial cheap control of the time-invariant regulator, Internat. J. Control, 37 (1983) , 909-927.  doi: 10.1080/00207178308933019.
      L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze and E. F. Mischenko, The Mathematical Theory of Optimal Processes, Gordon & Breach, New York, 1986.
      L. Qiu  and  E. J. Davison , Performance limitations of non-minimum phase systems in the servomechanism problem, Automatica, 29 (1993) , 337-349.  doi: 10.1016/0005-1098(93)90127-F.
      A. Saberi  and  P. Sannuti , Cheap and singular controls for linear quadratic regulators, IEEE Trans. Automat. Control, 32 (1987) , 208-219.  doi: 10.1109/TAC.1987.1104574.
      M. E. Salukvadze , Analytical design of regulators. Constant disturbances, Autom. Remote Control, 22 (1961) , 1147-1155. 
      M. E. Salukvadze , The analytical design of an optimal control in the case of constantly acting disturbances, Autom. Remote Control, 23 (1962) , 657-667. 
      M. M. Seron , J. H. Braslavsky , P. V. Kokotovic  and  D. Q. Mayne , Feedback limitations in nonlinear systems: from Bode integrals to cheap control, IEEE Trans. Automat. Control, 44 (1999) , 829-833.  doi: 10.1109/9.754828.
      Y. Sibuya , Some global properties of matrices of functions of one variable, Math. Annalen, 161 (1965) , 67-77.  doi: 10.1007/BF01363248.
      V. Turetsky  and  V. Y. Glizer , Robust state-feedback controllability of linear systems to a hyperplane in a class of bounded controls, J. Optim. Theory Appl., 123 (2004) , 639-667.  doi: 10.1007/s10957-004-5727-y.
      V. Turetsky  and  V. Y. Glizer , Robust solution of a time-variable interception problem: a cheap control approach, Int. Game Theory Rev., 9 (2007) , 637-655.  doi: 10.1142/S0219198907001631.
      V. Turetsky , V. Y. Glizer  and  J. Shinar , Robust trajectory tracking: differential game/cheap control approach, Internat. J. Systems Sci., 45 (2014) , 2260-2274.  doi: 10.1080/00207721.2013.768305.
      K. D. Young , P. V. Kokotovic  and  V. I. Utkin , A singular perturbation analysis of high-gain feedback systems, IEEE Trans. Automat. Control, 22 (1977) , 931-938.  doi: 10.1109/TAC.1977.1101661.
      Y. Zhang , D. S. Naidu , C. Cai  and  Y. Zou , Singular perturbations and time scales in control theories and applications: an overview 2002-2012, Int. J. Inf. Syst. Sci., 9 (2014) , 1-36. 
  • 加载中



Article Metrics

HTML views(1334) PDF downloads(216) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint